MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 308300
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
Inserted #24g iv into the hand, beautiful flash, then catheter appeared to break and blood began oozing out of catheter as registered nurse (rn) advanced catheter.When rn attempted to obtain labs while catheter not fully advanced a "suction" sound was heard from the exposed catheter.It was then removed and observed to be bent / broken.

Brand Name
JELCO
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
951 calle amanecer
san clemente CA 92673
MDR Report Key19201998
Report Number19201998
Device Sequence Number12788903
Product Code FOZ
UDI-Device Identifier30351688071365
UDI-Public(01)30351688071365
Combination Product (Y/N)N
Initial Reporter StateRI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 01/24/2024
Report Date (Section F) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number308300
Device Lot Number4266528
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer04/29/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/29/2024
Usage of Device Unknown
Patient Sequence Number1
Patient Age3 MO
Patient SexMale
Patient Weight7 KG
Date Report Sent to FDA01/24/2024